Alert archive / Oregon / Gale Warnings in 2012
Gale Warning 12, NWS Medford, OR
NWS Medford, OR issued this gale warning at Feb 27, 2012, 3:01 PM PST. It took effect at Feb 28, 2012, 7:00 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2012, 3:01 PM PST (23:01 UTC)
- In effect from
- Feb 28, 2012, 7:00 AM PST
- Expired
- Feb 28, 2012, 10:00 AM PST
- In force
- 3 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
156 WHUS76 KMFR 272301 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 301 PM PST MON FEB 27 2012 PZZ376-281215- /O.CAN.KMFR.SE.W.0012.000000T0000Z-120228T0000Z/ /O.EXA.KMFR.SW.Y.0019.000000T0000Z-120228T0600Z/ /O.CON.KMFR.SI.Y.0020.000000T0000Z-120228T0600Z/ /O.UPG.KMFR.SE.A.0006.120228T1800Z-120301T1200Z/ /O.NEW.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ /O.NEW.KMFR.SE.W.0013.120228T1800Z-120301T1200Z/ /O.UPG.KMFR.SR.A.0003.120228T1800Z-120229T0600Z/ WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 301 PM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. IN ADDITION...A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE STORM WATCH AND THE HAZARDOUS SEAS WATCH HAVE BEEN UPGRADED. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH GUSTS OF 30 TO 35 KT WILL PERSIST THIS EVENING WITH THE STRONGEST WINDS IN THE SOUTHERN AND EASTERN PORTIONS OF THE WATERS. WINDS DIMINISH OVERNIGHT BUT A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE LATER TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: STEEP WIND WAVES WILL RESULT IN NORTHWEST COMBINED SEAS OF 9 TO 11 FEET AT 9 SECONDS THIS EVENING. SEAS WILL SUBSIDE OVERNIGHT BUT SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY WEST SWELL PEAKING NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ370-281215- /O.CAN.KMFR.SI.Y.0020.000000T0000Z-120228T0000Z/ /O.CAN.KMFR.SW.Y.0019.000000T0000Z-120228T0000Z/ /O.NEW.KMFR.GL.W.0012.120228T1500Z-120228T1800Z/ /O.UPG.KMFR.SE.A.0006.120228T1800Z-120301T1200Z/ /O.NEW.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ /O.NEW.KMFR.SE.W.0013.120228T1500Z-120301T1200Z/ /O.UPG.KMFR.SR.A.0003.120228T1800Z-120229T0600Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 301 PM PST MON FEB 27 2012 ...GALE WARNING IN EFFECT FROM 7 AM TO 10 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 AM PST TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST THURSDAY. IN ADDITION...A STORM WARNING HAS BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. THE STORM WATCH AND THE HAZARDOUS SEAS WATCH HAVE BEEN UPGRADED. * WINDS: A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY A BUILDING WEST SWELL THAT WILL PEAK NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ356-281215- /O.CON.KMFR.SI.Y.0020.000000T0000Z-120228T0600Z/ /O.CON.KMFR.SW.Y.0019.000000T0000Z-120228T0600Z/ /O.UPG.KMFR.SE.A.0006.120228T1800Z-120301T1200Z/ /O.NEW.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ /O.NEW.KMFR.SE.W.0013.120228T1800Z-120301T1200Z/ /O.UPG.KMFR.SR.A.0003.120228T1800Z-120229T0600Z/ COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- 301 PM PST MON FEB 27 2012 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. THE STORM WATCH AND THE HAZARDOUS SEAS WATCH HAVE BEEN UPGRADED. A SMALL CRAFT ADVISORY FOR WINDS AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAIN IN EFFECT UNTIL 10 PM PST THIS EVENING. * WINDS: NORTH WINDS 20 TO 25 KT WITH GUSTS OF 30 TO 35 KT WILL PERSIST THIS EVENING WITH THE STRONGEST WINDS IN THE SOUTHERN AND WESTERN PORTIONS OF THE WATERS. WINDS DIMINISH OVERNIGHT BUT A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE LATER TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: STEEP WIND WAVES WILL RESULT IN NORTHWEST COMBINED SEAS OF 9 TO 11 FEET AT 9 SECONDS THIS EVENING. SEAS WILL SUBSIDE OVERNIGHT BUT SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY WEST SWELL PEAKING NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ350-281215- /O.UPG.KMFR.SE.A.0006.120228T1800Z-120301T1200Z/ /O.NEW.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ /O.NEW.KMFR.SE.W.0013.120228T1800Z-120301T1200Z/ /O.UPG.KMFR.SR.A.0003.120228T1800Z-120229T0600Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- 301 PM PST MON FEB 27 2012 ...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY. THE STORM WATCH AND THE HAZARDOUS SEAS WATCH HAVE BEEN UPGRADED. * WINDS: A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY A BUILDING WEST SWELL THAT WILL PEAK NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
326 WHUS76 KMFR 280650 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1050 PM PST MON FEB 27 2012 PZZ370-281800- /O.CON.KMFR.GL.W.0012.120228T1500Z-120228T1800Z/ /O.CON.KMFR.SE.W.0013.120228T1500Z-120301T1200Z/ /O.CON.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1050 PM PST MON FEB 27 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 AM PST TUESDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 AM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. * WINDS: A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY A BUILDING WEST SWELL THAT WILL PEAK NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ350-356-376-281800- /O.CON.KMFR.SE.W.0013.120228T1800Z-120301T1200Z/ /O.CON.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1050 PM PST MON FEB 27 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... A STORM WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM TUESDAY TO 4 AM PST THURSDAY. * WINDS: SOUTH WINDS RAPIDLY INCREASE LATER TUESDAY MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO TUESDAY EVENING. * SEAS: SEAS WILL SUBSIDE OVERNIGHT BUT SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET ON TUESDAY FOLLOWED BY WEST SWELL PEAKING NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
950 WHUS76 KMFR 281043 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 243 AM PST TUE FEB 28 2012 PZZ370-282345- /O.CON.KMFR.GL.W.0012.120228T1500Z-120228T1800Z/ /O.CON.KMFR.SE.W.0013.120228T1500Z-120301T1200Z/ /O.CON.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 243 AM PST TUE FEB 28 2012 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 AM PST THIS MORNING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST THURSDAY. A STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. * WINDS: A STRONG COLD FRONT WILL CAUSE SOUTH WINDS TO RAPIDLY INCREASE THIS MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO THIS EVENING. * SEAS: SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET TODAY FOLLOWED BY A BUILDING WEST SWELL THAT WILL PEAK NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ PZZ350-356-376-282345- /O.CON.KMFR.SE.W.0013.120228T1800Z-120301T1200Z/ /O.CON.KMFR.SR.W.0004.120228T1800Z-120229T0300Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 243 AM PST TUE FEB 28 2012 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY... ...STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... A STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM PST THURSDAY. * WINDS: SOUTH WINDS RAPIDLY INCREASE LATER THIS MORNING. WINDS WILL REACH GALES OF 35 TO 45 KNOTS WITH STORM FORCE GUSTS OF 50 TO 60 KNOTS INTO THIS EVENING. * SEAS: SOUTH WIND DRIVEN SEAS WILL BUILD TO NEAR 15 FEET TODAY FOLLOWED BY WEST SWELL PEAKING NEAR 21 FEET AT 14 SECONDS ON WEDNESDAY. SWELL WILL REMAIN VERY HIGH THROUGH WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A STORM WARNING MEANS THAT CONDITIONS WILL BE HAZARDOUS TO ALL VESSELS. ALL SMALL CRAFT SHOULD REMAIN IN PORT. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Feb 27, 2:25 PM PST, 36 minutes earlier.
Area forecast discussion, Feb 27, 2:25 PM PST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
225 PM PST MON FEB 27 2012
.DISCUSSION...27/12Z NAM/GFS IN.
AN UPPER TROUGH CARVED OUT BY TWO SHORT WAVES IS NOW MOVING OUT.
THERE ARE SOME LIGHT SHOWERS ASSOCIATED WITH IT BUT AMOUNTS HAVE
BEEN SPOTTY AND LIGHT. SNOW LEVELS THIS MORNING WERE QUITE LOW
THOUGH...AROUND 1500-2000 FEET MSL...BUT THEY WILL BE INCREASING
NOW THROUGH TUESDAY MORNING.
HIGH PRESSURE WILL BUILD IN TONIGHT...BRINGING A BRIEF BREAK
BETWEEN SYSTEMS. THE RIDGE WILL BREAK TO THE EAST TUESDAY MORNING
AND THE UPSTREAM TROUGH WILL MOVE TO THE COAST TUESDAY EVENING.
THE ASSOCIATED COLD FRONT WILL MOVE ONSHORE LATE TUESDAY
AFTERNOON. THE MODELS SEEM TO HAVE SETTLED ON THE STRENGTH AND
TIMING OF THIS SYSTEM AFTER TRENDING SLOWER AND STRONGER WITH IT
FOR THE PAST SEVERAL DAYS. THE ASSOCIATED FRONT WILL MOVE ONSHORE
TUESDAY EVENING. INITIALLY SNOW LEVELS WILL START OFF IN THE
2000-3500 FOOT RANGE...BUT WILL LOWER TO 1000-2000 FEET BEHIND
THE FRONT. THIS SYSTEM WILL BRING HEAVY SNOW TO SOME
AREAS...STRONG WINDS TO OTHERS...AND BOTH TO SOME SELECT AREAS.
WIND AND SNOW RELATED WARNINGS HAVE BEEN ISSUED...AND WIND
ADVISORIES FOR PORTIONS OF THE EAST SIDE WILL BE ISSUED SOON.
SEE PDXWSWMFR AND PDXNPWMFR FOR DETAILS.
THE UPPER TROUGH WILL MOVE OUT WEDNESDAY EVENING AND THE LAST OF
THE SHORT WAVES SLIDING DOWN THE BACK SIDE OF THE TROUGH WILL MOVE
OUT THURSDAY. THE LAST OF THE POST-FRONTAL SHOWERS WILL DISSIPATE
THURSDAY EVENING. STRONG RIDGING WILL THEN BUILD INTO THE WEST
COAST.
.LONG TERM...FRIDAY, MARCH 2ND THROUGH MONDAY, MARCH 5TH. FOR THIS
PERIOD A BLEND OF THE 12Z GFS AND THE 12Z ECMWF MODELS WAS
PREFERRED. MODEL GUIDANCE IS GENERALLY WELL AGREED THROUGH
FRIDAY...BUT HAS SHOWN QUITE A BIT OF VARIATION FOR THE WEEKEND
TO EARLY NEXT WEEK TIME FRAME. NCEP GUIDANCE FAVORS A GENERALLY
SLOWER SOLUTION FOR THE PRIMARY FRONTAL SYSTEM DUE IN DURING THIS
PERIOD...SO WENT ALONG WITH THAT IDEA IN PUSHING WHAT WAS A SUNDAY
STORM MORE TOWARD MONDAY.
MORE SPECIFICALLY...ON FRIDAY THE UPPER LEVEL TROUGH OVER THE AREA
WILL BE LIFTING NORTHEASTWARD AND OUT OF THE AREA. THIS WILL RESULT
IN A LINGERING THREAT OF SOME LIGHT OVERRUNNING PRECIPITATION...
DIMINISHING WITH TIME...PRIMARILY ALONG THE COAST AND IN UMPQUA
BASIN FRIDAY INTO EARLY SATURDAY. SATURDAY INTO SUNDAY HIGH
PRESSURE RIDGING WILL RESULT IN SIGNIFICANT WARMING AND DRYING
ACROSS THE AREA...AND MAKE FOR A FAIRLY MILD WEEKEND WITH
TEMPERATURES CLOSE OR SLIGHTLY ABOVE SEASONAL NORMALS. MONDAY INTO
TUESDAY ANOTHER POSSIBLY SIGNIFICANT AND ABRUPT FRONTAL SYSTEM IS
EXPECTED TO MOVE INTO THE AREA FROM THE NORTHWEST.
THE MADDEN JULIAN OSCILLATION DOES REMAIN ACTIVE...CENTERED IN THE
INDIAN OCEAN...BUT WHEN AND IF IT WILL IMPACT US REMAINS UNCERTAIN.
LAST WEEK IT APPEARED THE PRECIPITATION IMPACTS FROM THIS MIGHT FIND
THEIR WAY INTO OUR AREA AROUND MARCH 1ST. HOWEVER...UPDATED
INFORMATION TODAY INDICATES THIS WILL LIKELY TAKE LONGER TO
TRANSPIRE...AND WILL BE AFFECTED BY THE HIGH PRESSURE RIDGE
OFFSHORE...OTHERWISE KNOWN AS THE LA NINA BASE STATE.
ALTOGETHER...THE GENERAL PATTERN THE END OF THIS WEEK INTO NEXT WILL
BE MUCH OF WHAT WE HAVE EXPERIENCED OVER THE LAST COUPLE OF
WEEKS. THIS IS A GENERAL LA NINA PATTERN WITH HIGH PRESSURE
RIDGING WEST OF THE AREA AND STORMS ARRIVING UNDER WEST TO
NORTHWEST FLOW. THIS MEANS THAT AREAS SOUTH AND EAST OF THE OREGON
CASCADES AND SISKIYOUS WILL CONTINUE TO BE WARMER AND DRIER THAN
AREAS WESTWARD...WHICH WILL BE NEAR NORMAL TO COOLER AND WETTER
THAN NORMAL.
&&
.AVIATION...MOSTLY VFR CONDITIONS PREVAIL THIS AFTERNOON...BUT
THERE ARE AREAS OF MVFR CIGS IN THE UMPQUA BASIN WITH AREAS OF
HIGHER TERRAIN OBSCURED. EXPECT THESE AREAS TO CLEAR TO VFR LATER
TODAY. WIDESPREAD MVFR CIGS WITH HIGHER TERRAIN OBSCURED WILL
DEVELOP TUESDAY FROM THE CASCADES WEST AS A COLD FRONT APPROACHES
THE COAST.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
ORZ030-031.
WINTER WEATHER ADVISORY FROM 4 PM TUESDAY TO 4 AM PST THURSDAY
FOR ORZ030.
WINTER STORM WARNING FROM 4 PM TUESDAY TO 4 AM PST THURSDAY FOR
ORZ027-028.
HIGH WIND WARNING FROM 10 AM TO 10 PM PST TUESDAY FOR
ORZ021-022.
WINTER WEATHER ADVISORY FROM 10 PM TUESDAY TO 4 AM PST THURSDAY
ABOVE 1000 FEET FOR ORZ021-022.
WINTER STORM WARNING FROM 4 PM TUESDAY TO 4 AM PST THURSDAY FOR
ORZ024>026.
WINTER STORM WARNING FROM 10 PM TUESDAY TO 4 AM PST THURSDAY
ABOVE 1000 FEET FOR ORZ023.
WIND ADVISORY FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
ORZ029.
CA...WINTER STORM WARNING FROM 4 PM TUESDAY TO 4 AM PST THURSDAY FOR
CAZ080-082-083.
WIND ADVISORY FROM 4 PM TUESDAY TO 4 AM PST WEDNESDAY FOR
CAZ084-085.
HIGH WIND WARNING FROM 1 PM TUESDAY TO 1 AM PST WEDNESDAY FOR
CAZ081.
WINTER WEATHER ADVISORY FROM 4 PM TUESDAY TO 4 AM PST THURSDAY
FOR CAZ081.
PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
PZZ356-376.
HAZARDOUS SEAS WARNING FROM 10 AM TUESDAY TO 4 AM PST THURSDAY
FOR PZZ350-356-376.
STORM WARNING FROM 10 AM TO 7 PM PST TUESDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ356.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PST THIS AFTERNOON FOR
PZZ370.
HAZARDOUS SEAS WARNING FROM 7 AM TUESDAY TO 4 AM PST THURSDAY
FOR PZZ370.
GALE WARNING FROM 7 AM TO 10 AM PST TUESDAY FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PST THIS
AFTERNOON FOR PZZ370.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
EVENING FOR PZZ376.
HAZARDOUS SEAS WARNING UNTIL 2 PM PST THIS AFTERNOON FOR PZZ376.
15/17/16Hazardous weather outlook, Feb 27, 4:38 AM PST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 438 AM PST MON FEB 27 2012 ORZ021-022-281245- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY EVENING. SEE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-281245- CENTRAL SISKIYOU COUNTY- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. SEE WEATHER MESSAGE FOR DETAILS. WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 2000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-281245- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. SEE WEATHER MESSAGE FOR DETAILS. WINTER STORM WATCH IN EFFECT FROM LATE TUESDAY MORNING THROUGH LATE WEDNESDAY EVENING. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ023>026-281245- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 2000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-082-083-281245- WESTERN SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEAQTHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 2000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ027-028-281245- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINTER STORM WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY MORNING ABOVE 2000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ084-085-ORZ029-281245- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM SYSTEM WILL BRING 2 TO 4 INCHES OF SNOW TO THE AREA TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-356-370-376-281245- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 438 AM PST MON FEB 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM WATCH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GLASER
In the hours before
Local storm report, Feb 27, 9:17 AM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
917 AM PST MON FEB 27 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM SNOW 1 N ASHLAND 42.20N 122.70W
02/27/2012 M0.5 INCH JACKSON OR NWS EMPLOYEE
ELEVATION 1850 FEET. CURRENT TEMP 32F. AMOUNT FELL
OVERNIGHT IN 11 HOURS.
&&
LUTZThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 3:59 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 8 hr |
| Feb 27, 3:59 AM PST | Winter Storm Watch | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 9 hr |
| Feb 27, 12:07 PM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 40 hr |
| Feb 27, 12:47 PM PST | Winter Storm Warning | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 63 hr |
| Feb 27, 12:47 PM PST | Winter Weather Advisory | MFR | Coos, Curry, Douglas, Jackson, Josephine, Klamath and 1 more | 69 hr |
| Feb 27, 2:26 PM PST | Wind Advisory | MFR | Klamath | 13 hr |
| Feb 27, 3:01 PM PST | Hazardous Seas Warning | MFR | 60 hr | |
| Feb 27, 3:01 PM PST | Storm Warning | MFR | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.